Alert archive / North Carolina / Tornado Warnings in 2010

Tornado Warning 24, NWS Blacksburg, VA

October 27, 2010Caswell County, North Carolina

NWS Blacksburg, VA issued this tornado warning at Oct 27, 2010, 3:23 PM EDT for Caswell County, North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 27, 2010, 3:23 PM EDT (19:23 UTC)
Expired
Oct 27, 2010, 4:09 PM EDT
In force
46 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Caswell County, NC

The radar

The Raleigh/Durham radar (KRAX), 109 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 27, 3:52 PM EDTTSTM WND DMG2 S Leasburg, NCTREES DOWN ON RIDGEVILLE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 27, 12:13 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 315 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
315 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.4
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WFUS51 KRNK 271923
TORRNK
NCC033-272015-
/O.NEW.KRNK.TO.W.0024.101027T1923Z-101027T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT WED OCT 27 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* TORNADO WARNING FOR...
  CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 415 PM EDT.

* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO IN SOUTHEAST 
ROCKINGHAM COUNTY...MOVING EAST AT 40 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  CAMP SPRINGS...
  JERICHO...
  YANCEYVILLE...
  TOPNOT...
  LEASBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

WHEN IT IS SAFE TO DO SO...PLEASE RELAY YOUR SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT...1...8 6
6...2 1 5...4 3 2 4.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

&&

LAT...LON 3624 7939 3624 7953 3636 7952 3646 7952
      3655 7921 3654 7914 3623 7916 3623 7939
TIME...MOT...LOC 1922Z 256DEG 36KT 3631 7953

$$
4 follow-up statements
164 
WWUS51 KRNK 271936
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
336 PM EDT WED OCT 27 2010

NCC033-272015-
/O.CON.KRNK.TO.W.0024.000000T0000Z-101027T2015Z/
CASWELL NC-
336 PM EDT WED OCT 27 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR CASWELL
COUNTY...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR CAMP SPRINGS...
MOVING EAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

&&

LAT...LON 3624 7939 3624 7953 3636 7952 3646 7952
      3655 7921 3654 7914 3623 7916 3623 7939
TIME...MOT...LOC 1936Z 256DEG 36KT 3634 7939

$$
893 
WWUS51 KRNK 271946
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT WED OCT 27 2010

NCC033-272015-
/O.CON.KRNK.TO.W.0024.000000T0000Z-101027T2015Z/
CASWELL NC-
346 PM EDT WED OCT 27 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR CASWELL
COUNTY...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED JUST WEST OF 
TOPNOT...OR NEAR YANCEYVILLE...MOVING EAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

&&

LAT...LON 3624 7939 3624 7953 3636 7952 3644 7943
      3652 7920 3654 7914 3623 7916 3623 7939
TIME...MOT...LOC 1946Z 256DEG 36KT 3636 7927

$$
607 
WWUS51 KRNK 271956
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT WED OCT 27 2010

NCC033-272015-
/O.CON.KRNK.TO.W.0024.000000T0000Z-101027T2015Z/
CASWELL NC-
356 PM EDT WED OCT 27 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR EASTERN
CASWELL COUNTY...

AT 351 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR HIGHTOWERS...OR 7 MILES NORTH OF PROSPECT HILL...MOVING EAST AT
40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

&&

LAT...LON 3628 7916 3628 7938 3638 7939 3644 7932
      3650 7920 3650 7914 3642 7915
TIME...MOT...LOC 1955Z 262DEG 34KT 3636 7917

$$
305 
WWUS51 KRNK 272009
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
409 PM EDT WED OCT 27 2010

NCC033-272019-
/O.CAN.KRNK.TO.W.0024.000000T0000Z-101027T2015Z/
CASWELL NC-
409 PM EDT WED OCT 27 2010

...THE TORNADO WARNING FOR EASTERN CASWELL COUNTY IS CANCELLED...

THE TORNADO THREAT FOR THE WARNED AREA HAS ENDED. THE THUNDERSTORM 
PRODUCING THE TORNADO HAS MOVED OUT OF THE WARNING AREA.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

LAT...LON 3628 7916 3628 7938 3638 7939 3644 7932
      3650 7920 3650 7914 3642 7915
TIME...MOT...LOC 2009Z 262DEG 34KT 3638 7901

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Oct 27, 1:43 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Oct 27, 1:43 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
143 PM EDT WED OCT 27 2010

.SYNOPSIS...
A COLD FRONT ALONG THE BLUE RIDGE WILL MOVE SLOWLY EAST OF THE
AREA BY THIS EVENING. WINDY CONDITIONS WILL OCCUR AHEAD AND BEHIND
THIS FRONT INTO THURSDAY NIGHT. HIGH PRESSURE BUILDS INTO THE
REGION BY FRIDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
TORNADO WATCH 733 IN EFFECT UNTIL 8 PM FOR THE VA AND NC PIEDMONT.

NEARLY STATIONARY FRONT ALONG THE BLUE RIDGE THIS AFTN WITH
RIPPLES OF LOW PRESSURES WAVES MOVING ALONG IT...WILL KEEP THREAT
OF SHOWERS AND SCT TSRA FOR THE AFTN/EARLY EVENING ESPECIALLY EAST
OF THE BLUE RIDGE. INSOLATION HAS INCREASED IN THE EAST ADDING TO
DESTABILIZATION...AND WITH STRONG SHEAR...POTENTIAL FOR STRONG
WINDS AND ISOLATED TORNADOES EXISTS FOR THE PIEDMONT UNTIL EARLY EVENING.

FURTHER WEST SHOULD GRADUALLY DRY OUT AS LOWER DEWPOINTS EXIST
ACROSS SRN WV INTO NE TN.

BUMPED HIGHS UP IN THE EAST TO LOW TO MID 80S WITH RECORD HIGH AT
DANVILLE CLOSE TO FALLING.

TEMPS BEHIND THE FRONT WILL BE SLOW TO FALL...AS WINDS STAY UP...AND
COLDER AIR MASS LAGS UNTIL THURSDAY. WINDS THURSDAY AFTN PICK UP INTO
THU NIGHT AS ANOTHER SHORTWAVE MOVES ACROSS THE OHIO VALLEY INTO THE
CENTRAL APPS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
COULD SEE SOME SNOWFLAKES IN THE GREENBRIER COUNTY MTNS LATE THU
NIGHT AS THE SHORTWAVE PULLS EAST.

WENT CLOSE TO MAV/MET BLEND ON HIGHS THU AND LOWS THU NIGHT.

FRIDAY WILL SEE HEIGHTS START TO BUILD AS TROUGH MOVES OFF THE MID
ATLANTIC/NORTHEAST COAST...WITH SUNNY SKIES EXPECTED.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE DOMINATES THE MIDDLE ATLANTIC FOR THE UPCOMING
WEEKEND. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL. A STRONGER
AREA OF HIGH PRESSURE WILL MOVE ACROSS THE GREAT LAKES INTO SE
CANADA BY THE BEGINNING OF NEXT WEEK. AS AN UPPER WAVE DIVES ACROSS
THE CONTINENTAL DIVIDE INTO THE ARKLATEX...SURFACE LOW PRESSURE
WILL DEVELOP OVER KENTUCKY. THE RESULTING EASTERLY/UPSLOPE FLOW
SHOULD PRODUCE CLOUDY/COOL/WET CONDITIONS INTO NEXT TUESDAY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
GOING WITH A SLOWER SOLUTION WILL KEEP DAN/LYH IN CORRIDOR OF BEST
CHANCE OF SHOWERS AND FEW TSRA THIS AFTN. CONFIDENCE HIGH THAT
THESE SITES WILL SEE SHOWERS BUT KEPT THUNDER OUT FOR NOW AND
ADDED CB. WITH THESE SHOWERS VSBYS/CIGS COULD DROP INTO MVFR OR
IFR RANGE...OTHERWISE EXPECT VFR.

FURTHER WEST WILL SEE MVFR CIGS AT BLF EARLY THEN IMPROVING TO VFR
BY 22Z...WHILE LWB REMAINS VFR BUT SOME LOW LVL WIND SHEAR PRESENT
FOR THE FIRST FEW HOURS OF THE TAF.

TONIGHT...MODELS DIFFER ON THE EWD PROGRESSION OF FRONT ON SPEED.
LEANING TOWARD THE GFS AND POTENTIAL EXISTS FOR LOW CLOUDS AND FOG
TO FORM ACROSS THE AREA WITH STRONG WINDS LAGGING UNTIL LATER THU MORNING.

FOR NOW WILL GO WITH CIGS LOWERING TO MVFR WITH IFR FOG AT LWB
LATE TONIGHT.

ONCE WINDS INCREASE...CONDITIONS IMPROVE TO VFR IN THE 12-14Z TIME
FRAME THU.

POST FRONTAL WINDS REMAIN GUSTY THURSDAY AFTERNOON INTO FRIDAY.
VFR UNDER LIGHTER WINDS SHOULD PREVAIL FOR EARLY IN THE WEEKEND
WITH HIGH PRESSURE OVERHEAD.

&&

.CLIMATE...
RECORD HIGH AT DANVILLE MAY BE BROKEN. CURRENT RECORD IS 83 SET IN
1973.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/WP
NEAR TERM...AMS/WP
SHORT TERM...AMS/WP
LONG TERM...KM
AVIATION...AMS/WP
CLIMATE...
Hazardous weather outlook, Oct 27, 12:27 PM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1227 PM EDT WED OCT 27 2010

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-281630-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
1227 PM EDT WED OCT 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003-004-019-020-VAZ032>035-043-281630-
SURRY-STOKES-WILKES-YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
1227 PM EDT WED OCT 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF THE BLUE
RIDGE THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT WITH THESE
STORMS WOULD BE DAMAGING WINDS AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ044>047-058-059-281630-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
1227 PM EDT WED OCT 27 2010

...TORNADO WATCH 733 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Oct 27, 9:57 AM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
957 AM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     TSTM WND DMG     5 WNW AXTON             36.71N 79.80W
10/26/2010                   HENRY              VA   EMERGENCY MNGR

            TREE BLOWN DOWN AT 1300 CHATHAM ROAD.

1200 AM     TSTM WND DMG     5 NNW AXTON             36.74N 79.75W
10/27/2010                   HENRY              VA   EMERGENCY MNGR

            TREE BLOWN DOWN ON CHATHAM ROAD NEAR LEATHERWOOD.

1203 AM     TSTM WND DMG     4 SE BASSETT            36.73N 79.92W
10/27/2010                   HENRY              VA   AIRPLANE PILOT

            TREE DOWN ON ELIZA REAMY AVENUE IN COLLINSVILLE.

1230 AM     TSTM WND DMG     5 E AXTON               36.66N 79.62W
10/27/2010                   PITTSYLVANIA       VA   PUBLIC

            DAMAGE AT 3740 WHISPERING PINES ROAD. SIDING OFF OF HOUSE
            AND POOL HOUSE. ALSO ROOF PULLED UP ON POOL HOUSE.

&&

CHENARD
Local storm report, Oct 27, 10:12 AM EDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1012 AM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     TSTM WND DMG     5 SW DANBURY            36.35N 80.28W
10/26/2010                   STOKES             NC   COUNTY OFFICIAL

            MINOR DAMAGE TO RESIDENCE. MAJOR DAMAGE TO OUT BUILDING

1119 PM     TSTM WND DMG     5 SW DANBURY            36.36N 80.28W
10/26/2010                   STOKES             NC   COUNTY OFFICIAL

            MULTIPLE TREES AND POWER LINES DOWN ON FLAT SHOALS ROAD.
            WOODEN GARAGE PULLED AWAY FROM HOUSE AND FLIPPED ONTO
            VEHICLE. 15 STRUCTURES DAMANGED. 4 CARS TOTALED.

1157 PM     TSTM WND DMG     5 WNW AXTON             36.71N 79.80W
10/26/2010                   HENRY              VA   EMERGENCY MNGR

            TREE BLOWN DOWN AT 1300 CHATHAM ROAD.

1200 AM     TSTM WND DMG     5 NNW AXTON             36.74N 79.75W
10/27/2010                   HENRY              VA   EMERGENCY MNGR

            TREE BLOWN DOWN ON CHATHAM ROAD NEAR LEATHERWOOD.

1203 AM     TSTM WND DMG     4 SE BASSETT            36.73N 79.92W
10/27/2010                   HENRY              VA   AIRPLANE PILOT

            TREE DOWN ON ELIZA REAMY AVENUE IN COLLINSVILLE.

1214 AM     TSTM WND DMG     3 SSE AXTON             36.62N 79.70W
10/27/2010                   HENRY              VA   LAW ENFORCEMENT

            ROOF BLOWN OFF AN ABANDONED HOME. GARAGE LIFTED OFF
            ANOTHER HOME AND BLOWN INTO THE WOODS.

1215 AM     TSTM WND DMG     AIKEN SUMMIT            36.60N 79.70W
10/27/2010                   PITTSYLVANIA       VA   LAW ENFORCEMENT

            TWO TREES ACROSS THE ROAD AND POWERLINES DOWN NEAR
            JUNCTION OF IRISBURG ROAD AND AXTON ROAD.

1220 AM     TSTM WND DMG     5 ESE AXTON             36.65N 79.63W
10/27/2010                   PITTSYLVANIA       VA   COUNTY OFFICIAL

            SIDING TORN OFF OF HOUSE. WINDOW BUSTED. TREES AND POWER
            LINES DOWN.

1230 AM     TSTM WND DMG     4 SSE AXTON             36.62N 79.68W
10/27/2010                   PITTSYLVANIA       VA   COUNTY OFFICIAL

            TREE DOWN ON CASCADE MILL ROAD

1230 AM     TSTM WND DMG     5 E AXTON               36.66N 79.62W
10/27/2010                   PITTSYLVANIA       VA   PUBLIC

            DAMAGE AT 3740 WHISPERING PINES ROAD. SIDING OFF OF HOUSE
            AND POOL HOUSE. ALSO ROOF PULLED UP ON POOL HOUSE.

1233 AM     TSTM WND DMG     4 SE AXTON              36.63N 79.66W
10/27/2010                   PITTSYLVANIA       VA   COUNTY OFFICIAL

            TREES AND POWER LINES DOWN ON HWY 58

1235 AM     TSTM WND DMG     4 SE SWANSONVILLE       36.70N 79.52W
10/27/2010                   PITTSYLVANIA       VA   COUNTY OFFICIAL

            TELEPHONE POLE BLOWN DOWN

1240 AM     TSTM WND DMG     3 E AXTON               36.66N 79.66W
10/27/2010                   PITTSYLVANIA       VA   COUNTY OFFICIAL

            TELEPHONE LINES DOWN

1240 AM     TSTM WND DMG     6 SW BLAIRS             36.63N 79.46W
10/27/2010                   PITTSYLVANIA       VA   COUNTY OFFICIAL

            TELEPHONE POLE SNAPPED IN HALF

0252 AM     TSTM WND DMG     3 N VIRGILINA           36.59N 78.78W
10/27/2010                   HALIFAX            VA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AND SOME STRUCTURAL DAMAGE IN THE
            VIRGILINA AREA. MORE DETAILS TO FOLLOW LATER THIS
            MORNING.

0500 AM     FLASH FLOOD      1 NNW WALNUT COVE       36.31N 80.15W
10/27/2010                   STOKES             NC   LAW ENFORCEMENT

            CREEK OUT OF ITS BANKS FLOODING FOWLER ROAD NEAR THE
            AIRPORT. FLOODING HAD BEEN ON GOING SINCE AROUND 4 AM.

0615 AM     FLASH FLOOD      4 WSW WALNUT COVE       36.28N 80.20W
10/27/2010                   STOKES             NC   LAW ENFORCEMENT

            WATTS CREEK OUT OF ITS BANKS FLOODING THE AREA AROUND
            BROOK COVE ROAD AND WATTS ROAD. FLOODING HAS BEEN ON
            GOING SINCE AROUND 4 AM.

&&

CHENARD
Local storm report, Oct 27, 11:34 AM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1134 AM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 AM     TSTM WND DMG     3 SSE SOUTH BOSTON      36.66N 78.88W
10/27/2010                   HALIFAX            VA   NEWSPAPER

            NUMEROUS TREES DOWN ON HYCO ROAD NEAR SHADY GROVE
            METHODIST CHURCH.

0243 AM     TSTM WND DMG     5 SE SOUTH BOSTON       36.64N 78.85W
10/27/2010                   HALIFAX            VA   NEWSPAPER

            HOME ROOF BLOWN OFF AND OUTBUILDINGS BLOWN DOWN ON LOWERY
            ROAD.

&&

CHENARD
Special weather statement, Oct 27, 1:26 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
126 PM EDT WED OCT 27 2010

NCZ003>005-020-VAZ032-043-271815-
HENRY VA-PATRICK VA-ROCKINGHAM NC-STOKES NC-SURRY NC-YADKIN NC-
126 PM EDT WED OCT 27 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF HENRY...
PATRICK...ROCKINGHAM...STOKES...SURRY AND YADKIN COUNTIES...

AT 119 PM EDT...A LINE OF THUNDERSTORMS WAS DEVELOPING OVER SOUTHERN
YADKIN INTO SOUTHERN STOKES COUNTY...WITH THE STRONGEST STORM IN THE
LINE LOCATED APPROXIMATELY 16 MILES SOUTHWEST OF YADKINVILLE...
MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH SOME OF THE
STRONGER STORMS...ALONG WITH VERY HEAVY RAIN THAT MAY CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

STRONG STORMS WILL BE NEAR LONE HICKORY AROUND 130 PM...SHACKTOWN
AROUND 145 PM...KING AROUND 200 PM AND GERMANTON AROUND 215 PM. SOME
OF THE STORMS MAY BECOME SEVERE AS THE AFTERNOON PROGRESSES...AND
APPROPRIATE WARNINGS WILL BE ISSUED IF NEEDED.

LAT...LON 3605 8088 3611 8088 3630 8067 3658 8042
      3657 7971 3655 7972 3655 7963 3624 8000
      3625 8045 3612 8044 3609 8050 3604 8050

WERT
Special weather statement, Oct 27, 3:11 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 PM EDT WED OCT 27 2010

VAZ045>047-271945-
APPOMATTOX VA-BUCKINGHAM VA-CAMPBELL VA-
311 PM EDT WED OCT 27 2010

...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX...BUCKINGHAM AND
CAMPBELL COUNTIES...

AT 309 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER APPOMATTOX...
MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ANDERSONVILLE AROUND 330 PM AND BUCKINGHAM
AROUND 345 PM.

LAT...LON 3736 7856 3737 7858 3734 7860 3720 7882
      3721 7883 3718 7884 3715 7889 3726 7914
      3747 7894 3763 7871 3748 7837

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 10:08 PM EDTSpecial Weather StatementRNKSurry52 min
Oct 26, 11:21 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes54 min
Oct 26, 11:27 PM EDTTornado WarningRNKRockingham, Stokes48 min
Oct 27, 1:34 AM EDTSpecial Weather StatementRNKRockingham41 min
Oct 27, 1:58 AM EDTSpecial Weather StatementRNKCaswell47 min
Oct 27, 2:44 AM EDTTornado WarningRNKRockingham, Stokes46 min
Oct 27, 3:31 AM EDTSevere Thunderstorm WarningRNKRockingham, Stokes44 min
Oct 27, 4:56 AM EDTFlash Flood WarningRNKRockingham, Stokes4 hr
Oct 27, 1:26 PM EDTSpecial Weather StatementRNKStokes, Yadkin49 min
Oct 27, 1:40 PM EDTTornado WarningRNKYadkin35 min
Oct 27, 2:29 PM EDTTornado WarningRNKRockingham, Stokes61 min
Oct 27, 5:22 PM EDTSpecial Weather StatementRNKCaswell8 min
Oct 27, 6:41 PM EDTSpecial Weather StatementRNKStokes, Yadkin49 min
Oct 27, 7:32 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham, Stokes, Surry, Yadkin73 min
Oct 27, 7:42 PM EDTTornado WarningRNKRockingham, Stokes, Surry, Yadkin37 min
Oct 27, 7:51 PM EDTTornado WarningRNKCaswell, Rockingham54 min

Nearby

Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.